Infinitesimal Morita homomorphisms and the tree-level of the LMO invariant
Bulletin de la Société Mathématique de France, Volume 140 (2012) no. 1, pp. 101-161.

Let Σ be a compact connected oriented surface with one boundary component, and let π be the fundamental group of Σ. The Johnson filtration is a decreasing sequence of subgroups of the Torelli group of Σ, whose k-th term consists of the self-homeomorphisms of Σ that act trivially at the level of the k-th nilpotent quotient of π. Morita defined a homomorphism from the k-th term of the Johnson filtration to the third homology group of the k-th nilpotent quotient of π. In this paper, we replace groups by their Malcev Lie algebras and we study the “infinitesimal” version of the k-th Morita homomorphism, which is shown to correspond to the original version by a canonical isomorphism. We provide a diagrammatic description of the k-th infinitesimal Morita homomorphism and, given an expansion of the free group π that is “symplectic” in some sense, we show how to compute it from Kawazumi’s “total Johnson map”. Besides, we give a topological interpretation of the full tree-reduction of the LMO homomorphism, which is a diagrammatic representation of the Torelli group derived from the Le-Murakami-Ohtsuki invariant of 3-manifolds. More precisely, a symplectic expansion of π is constructed from the LMO invariant, and it is shown that the tree-level of the LMO homomorphism is equivalent to the total Johnson map induced by this specific expansion. It follows that the k-th infinitesimal Morita homomorphism coincides with the degree [k,2k[ part of the tree-reduction of the LMO homomorphism. Our results also apply to the monoid of homology cylinders over Σ.

Soit Σ une surface compacte orientée avec une composante de bord, et soit π le groupe fondamental de Σ. La filtration de Johnson est une suite décroissante de sous-groupes du groupe de Torelli de Σ, dont le k-ième terme est constitué de tous les homéomorphismes de Σ agissant trivialement au niveau du k-ième quotient nilpotent de π. Morita a défini un homomorphisme du k-ième terme de la filtration de Johnson vers le troisième groupe d’homologie du k-ième quotient nilpotent de π. Dans cet article, nous remplaçons les groupes par leurs algèbres de Lie de Malcev et nous étudions une version « infinitésimale » du k-ième homomorphisme de Morita, que nous montrons être équivalente à la version originale par un isomorphisme canonique. Nous apportons une description diagrammatique du k-ième homomorphisme de Morita infinitésimal et, étant donné un développement du groupe libre π qui est « symplectique » en un sens, nous montrons comment cet homomorphisme peut être calculé à partir de l’« application de Johnson totale » introduite par Kawazumi. En outre, nous donnons une interprétation topologique de toute la réduction arborée de l’homomorphisme LMO, qui est une représentation diagrammatique du groupe de Torelli obtenue de l’invariant de Le-Murakami-Ohtsuki des variétés de dimension trois. Plus précisément, un développement symplectique de π est construit à partir de l’invariant LMO, et nous montrons que la réduction arborée de l’homomorphisme LMO est équivalente à l’application de Johnson totale correspondant à ce développement. Il en découle que le k-ième homomorphisme de Morita coïncide avec la troncation en degré [k,2k[ de la réduction arborée de l’homomorphisme LMO. Nos résultats s’appliquent aussi au monoïde des cylindres d’homologie sur Σ.

DOI: 10.24033/bsmf.2625
Classification: 57M27, 57R19, 57R50, 20F28, 20F38, 20F40
Keywords: Torelli group, Johnson homomorphisms, Morita homomorphisms, Magnus expansion, Malcev Lie algebra, homology cylinder, finite-type invariant, LMO invariant
Mot clés : groupe de Torelli, homomorphismes de Johnson, homomorphismes de Morita, développement de Magnus, algèbre de Lie de Malcev, cylindre d'homologie, invariant de type fini, invariant LMO
@article{BSMF_2012__140_1_101_0,
     author = {Massuyeau, Gw\'ena\"el},
     title = {Infinitesimal {Morita} homomorphisms and the tree-level of the {LMO} invariant},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     pages = {101--161},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {140},
     number = {1},
     year = {2012},
     doi = {10.24033/bsmf.2625},
     mrnumber = {2903772},
     zbl = {1248.57009},
     language = {en},
     url = {http://www.numdam.org/articles/10.24033/bsmf.2625/}
}
TY  - JOUR
AU  - Massuyeau, Gwénaël
TI  - Infinitesimal Morita homomorphisms and the tree-level of the LMO invariant
JO  - Bulletin de la Société Mathématique de France
PY  - 2012
SP  - 101
EP  - 161
VL  - 140
IS  - 1
PB  - Société mathématique de France
UR  - http://www.numdam.org/articles/10.24033/bsmf.2625/
DO  - 10.24033/bsmf.2625
LA  - en
ID  - BSMF_2012__140_1_101_0
ER  - 
%0 Journal Article
%A Massuyeau, Gwénaël
%T Infinitesimal Morita homomorphisms and the tree-level of the LMO invariant
%J Bulletin de la Société Mathématique de France
%D 2012
%P 101-161
%V 140
%N 1
%I Société mathématique de France
%U http://www.numdam.org/articles/10.24033/bsmf.2625/
%R 10.24033/bsmf.2625
%G en
%F BSMF_2012__140_1_101_0
Massuyeau, Gwénaël. Infinitesimal Morita homomorphisms and the tree-level of the LMO invariant. Bulletin de la Société Mathématique de France, Volume 140 (2012) no. 1, pp. 101-161. doi : 10.24033/bsmf.2625. http://www.numdam.org/articles/10.24033/bsmf.2625/

[1] D. Bar-Natan - « On the Vassiliev knot invariants », Topology 34 (1995), p. 423-472. | MR | Zbl

[2] -, « Vassiliev homotopy string link invariants », J. Knot Theory Ramifications 4 (1995), p. 13-32. | MR | Zbl

[3] D. Bar-Natan, S. Garoufalidis, L. Rozansky & D. P. Thurston - « The Aarhus integral of rational homology 3-spheres. I. A highly non trivial flat connection on S 3 », Selecta Math. 8 (2002), p. 315-339. | MR | Zbl

[4] -, « The Aarhus integral of rational homology 3-spheres. II. Invariance and universality », Selecta Math. (N.S.) 8 (2002), p. 341-371. | MR | Zbl

[5] A. J. Bene, N. Kawazumi & R. C. Penner - « Canonical extensions of the Johnson homomorphisms to the Torelli groupoid », Adv. Math. 221 (2009), p. 627-659. | MR | Zbl

[6] N. Bourbaki - Éléments de mathématique. Fasc. XXXVII. Groupes et algèbres de Lie. Chapitre II: Algèbres de Lie libres. Chapitre III: Groupes de Lie, Actualités Scientifiques et Industrielles, vol. 1349, Hermann, 1972. | MR | Zbl

[7] D. Cheptea, K. Habiro & G. Massuyeau - « A functorial LMO invariant for Lagrangian cobordisms », Geom. Topol. 12 (2008), p. 1091-1170. | MR | Zbl

[8] T. D. Cochran, A. Gerges & K. E. Orr - « Dehn surgery equivalence relations on 3-manifolds », Math. Proc. Cambridge Philos. Soc. 131 (2001), p. 97-127. | MR | Zbl

[9] M. B. Day - « Extending Johnson's and Morita's homomorphisms to the mapping class group », Algebr. Geom. Topol. 7 (2007), p. 1297-1326. | MR | Zbl

[10] S. Garoufalidis, M. Goussarov & M. Polyak - « Calculus of clovers and finite type invariants of 3-manifolds », Geom. Topol. 5 (2001), p. 75-108. | EuDML | MR | Zbl

[11] S. Garoufalidis & J. Levine - « Tree-level invariants of three-manifolds, Massey products and the Johnson homomorphism », in Graphs and patterns in mathematics and theoretical physics, Proc. Sympos. Pure Math., vol. 73, Amer. Math. Soc., 2005, p. 173-203. | MR | Zbl

[12] M. Goussarov - « Finite type invariants and n-equivalence of 3-manifolds », C. R. Acad. Sci. Paris Sér. I Math. 329 (1999), p. 517-522. | MR | Zbl

[13] -, « Variations of knotted graphs. The geometric technique of n-equivalence », Algebra i Analiz 12 (2000), p. 79-125. | MR | Zbl

[14] N. Habegger - « Milnor, Johnson, and tree level perturbative invariants », 2000, preprint http://www.math.sciences.univ-nantes.fr/~habegger/PS/john100300.ps. | MR

[15] N. Habegger & G. Masbaum - « The Kontsevich integral and Milnor's invariants », Topology 39 (2000), p. 1253-1289. | MR | Zbl

[16] K. Habiro - « Claspers and finite type invariants of links », Geom. Topol. 4 (2000), p. 1-83. | EuDML | MR | Zbl

[17] A. Heap - « Bordism invariants of the mapping class group », Topology 45 (2006), p. 851-886. | MR | Zbl

[18] K. Igusa & K. E. Orr - « Links, pictures and the homology of nilpotent groups », Topology 40 (2001), p. 1125-1166. | MR | Zbl

[19] S. A. Jennings - « The group ring of a class of infinite nilpotent groups », Canad. J. Math. 7 (1955), p. 169-187. | MR | Zbl

[20] D. Johnson - « A survey of the Torelli group », in Low-dimensional topology (San Francisco, Calif., 1981), Contemp. Math., vol. 20, Amer. Math. Soc., 1983, p. 165-179. | MR | Zbl

[21] M. I. Kargapolov & J. I. Merzljakov - Fundamentals of the theory of groups, Graduate Texts in Math., vol. 62, Springer, 1979. | MR | Zbl

[22] N. Kawazumi - « Cohomological aspects of Magnus expansions », 2005, preprint arXiv:math/0505497.

[23] -, « Harmonic magnus expansion on the universal family of riemann surfaces », 2006, preprint arXiv:math/0603158. | MR

[24] T. Kerler - « Towards an algebraic characterization of 3-dimensional cobordisms », in Diagrammatic morphisms and applications (San Francisco, CA, 2000), Contemp. Math., vol. 318, Amer. Math. Soc., 2003, p. 141-173. | MR | Zbl

[25] M. Kontsevich - « Formal (non)commutative symplectic geometry »1990-1992, Birkhäuser, 1993, p. 173-187. | MR | Zbl

[26] -, « Feynman diagrams and low-dimensional topology », in First European Congress of Mathematics, Vol. II (Paris, 1992), Progr. Math., vol. 120, Birkhäuser, 1994, p. 97-121. | MR | Zbl

[27] T. T. Q. Le, J. Murakami & T. Ohtsuki - « On a universal perturbative invariant of 3-manifolds », Topology 37 (1998), p. 539-574. | MR | Zbl

[28] J. Levine - « Addendum and correction to: “Homology cylinders: an enlargement of the mapping class group” », Algebr. Geom. Topol. 2 (2002), p. 1197-1204. | EuDML | MR | Zbl

[29] -, « Labeled binary planar trees and quasi-Lie algebras », Algebr. Geom. Topol. 6 (2006), p. 935-948. | MR | Zbl

[30] X.-S. Lin - « Power series expansions and invariants of links », in Geometric topology (Athens, GA, 1993), AMS/IP Stud. Adv. Math., vol. 2, Amer. Math. Soc., 1997, p. 184-202. | MR | Zbl

[31] W. Magnus, A. Karrass & D. Solitar - Combinatorial group theory: Presentations of groups in terms of generators and relations, Interscience Publishers, New York-London-Sydney, 1966. | MR | Zbl

[32] S. Morita - « Abelian quotients of subgroups of the mapping class group of surfaces », Duke Math. J. 70 (1993), p. 699-726. | MR | Zbl

[33] T. Ohtsuki - Quantum invariants, Series on Knots and Everything, vol. 29, World Scientific Publishing Co. Inc., 2002. | MR | Zbl

[34] Ş. Papadima - « Finite determinacy phenomena for finitely presented groups », in Proceedings of the 2nd Gauss Symposium. Conference A: Mathematics and Theoretical Physics (Munich, 1993), Sympos. Gaussiana, de Gruyter, 1995, p. 507-528. | MR | Zbl

[35] P. F. Pickel - « Rational cohomology of nilpotent groups and Lie algebras », Comm. Algebra 6 (1978), p. 409-419. | MR | Zbl

[36] C. Praagman - « Iterations and logarithms of formal automorphisms », Aequationes Math. 30 (1986), p. 151-160. | EuDML | MR | Zbl

[37] D. Quillen - « On the associated graded ring of a group ring », J. Algebra 10 (1968), p. 411-418. | MR | Zbl

[38] -, « Rational homotopy theory », Ann. of Math. 90 (1969), p. 205-295. | MR | Zbl

[39] T. Sakasai - « Homology cylinders and the acyclic closure of a free group », Algebr. Geom. Topol. 6 (2006), p. 603-631. | EuDML | MR | Zbl

[40] J. Stallings - « Homology and central series of groups », J. Algebra 2 (1965), p. 170-181. | MR | Zbl

[41] A. A. Suslin & M. Wodzicki - « Excision in algebraic K-theory », Ann. of Math. 136 (1992), p. 51-122. | MR | Zbl

[42] V. G. Turaev - « Nilpotent homotopy types of closed 3-manifolds », in Topology (Leningrad, 1982), Lecture Notes in Math., vol. 1060, Springer, 1984, p. 355-366. | MR | Zbl

Cited by Sources: